Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


can't figure it out (bloating, fluids)
Aug 27, 2002

Cade, I have a problem with constant idiopathic bloating. It is not your typical edema and it really just effects my mid section and thighs. It definitely looks like fluid accumulation, yet I monitor my weight daily and body fat to look for sudden changes and it's all pretty stable. If I were accumulating fluid I would think the scale would register some kind of weight increase even if it were only two pounds. I don't flucuate more than 1 pound at the most which I think is completely normal. Yet some days I look and feel so puffy and other days relatively lean. What can be behind this? Is hiv behind this even though it is under control?

Response from Ms. Fields-Gardner

It is unlikely that the fat compartment will change suddenly. Fluids, however, can change very quickly. When you are feeling bloated it could be a case of fluid shifting rather than volume increase. This would help to explain why your weight doesn't fluctuate. It may sound odd, but you can be "dehydrated" while fluids pool in extravascular spaces.

Your weight can fluctuate without any real change around 3-5 pounds during the week depending on when you weigh yourself and other circumstances. You are probably already weighing yourself in a standardized fashion... just after you wake up and are finished urinating in your same pajamas or in the nude.

If you are pooling fluids in your mid section after drinking the night before, consider club soda or other non-alcoholic water source as an alternative to see if it helps! If fluids are pooling in your thighs, you should talk with your doctor about this at your next appointment. Best wishes!


Previous
ecm
Next
re: wasting without meds

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement